IJPAM: Volume 81, No. 3 (2012)
PERIODIC WAVES IN A SPRING-BLOCK MODEL
Department of Mathematics & Computer Science
Minot State University
Minot, North Dakota, 58707, USA
Abstract. The global conditions under which a spring-block model coupled with friction force depicting a seismic fault are studied. Existence and stability conditions of the wave solutions exhibited by smoothed and non-smoothed versions of the friction force are proved analytically. Runge-Kutta numerical scheme is used to scan the parameter value space of the system. Both analytical and numerical solutions presented allowed us to gain more insight of the wave solution developed. The insight gained has important implications for the understanding of earthquakes and other dissipative driven systems.
Received: August 9, 2012
AMS Subject Classification:
Key Words and Phrases: spring-block, earthquakes, friction, solitons, existence
Download paper from here.
Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395